Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 255, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 30, 2016, 6:58 AM CDT for Sherman County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 6:58 AM CDT (11:58 UTC)
- Expired
- Jul 30, 2016, 7:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sherman County, NE
The radar
The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 12.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
461
WUUS53 KGID 301158
SVRGID
NEC163-301230-
/O.NEW.KGID.SV.W.0255.160730T1158Z-160730T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
658 AM CDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 730 AM CDT
* AT 657 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOUP
CITY...OR 20 MILES SOUTH OF ORD...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SHERMAN RESERVOIR DAM AROUND 710 AM CDT.
ASHTON AROUND 720 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 9875 4112 9875 4124 9909 4140 9905
TIME...MOT...LOC 1157Z 285DEG 25KT 4131 9900
HAIL...1.00IN
WIND...60MPH
$$
KELLEY2 follow-up statements
921
WWUS53 KGID 301212
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
712 AM CDT SAT JUL 30 2016
NEC163-301230-
/O.CON.KGID.SV.W.0255.000000T0000Z-160730T1230Z/
SHERMAN NE-
712 AM CDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN SHERMAN COUNTY...
AT 711 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHERMAN
RESERVOIR DAM...OR 23 MILES SOUTH OF ORD...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ASHTON AROUND 725 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 9875 4112 9875 4124 9909 4140 9905
TIME...MOT...LOC 1211Z 293DEG 23KT 4126 9890
HAIL...1.00IN
WIND...60MPH
$$
ADP291
WWUS53 KGID 301229
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
729 AM CDT SAT JUL 30 2016
NEC163-301239-
/O.EXP.KGID.SV.W.0255.000000T0000Z-160730T1230Z/
SHERMAN NE-
729 AM CDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERMAN COUNTY
WILL EXPIRE AT 730 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4139 9875 4112 9875 4124 9909 4140 9905
TIME...MOT...LOC 1226Z 285DEG 25KT 4126 9890
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:53 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 5:53 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Hastings NE 553 AM CDT SAT JUL 30 2016 .SHORT TERM...(Today and tonight) Issued at 402 AM CDT Sat Jul 30 2016 Difficulty continues to lie with timing and chances of precipitation. Today will be a day of transition as the upper level flow becomes more zonal as the subtropical high begins to build. Temperatures today will be close to 5 degrees warmer and dewpoints perhaps a few degrees warmer as well, compared to yesterday. Although we do have some showers/thunderstorms kicking up in our north/westerly this morning as a subtle perturbation slips by, it appears that slight ridging aloft may give us a relative lull by late morning early afternoon, but I'm not confident enough to pull pops completely for mid-day with our given conditions in lower levels. With increased instability and moderate bulk shear in the 40 kt range, I would not be surprised to see a severe thunderstorm or two pop up by late afternoon and heading into the evening, and this looks especially true for areas southwest of the tri-cities. Our best shot at rain should come overnight tonight as the low-level jet strengthens and provides support for thunderstorm activity, especially focused in our southeast. I could see some stronger updrafts producing some decent sized hail, so severe weather could occur for pretty much most of the night. For temperatures, sky cover, and dewpoints, etc., I made very small changes. I did increase chances of rain late tonight after midnight due to the strengthening low-level jet. .LONG TERM...(Sunday through Friday) Issued at 402 AM CDT Sat Jul 30 2016 Aloft: Heights will rise next week with a subtropical high developing over the Srn Plains...and overtaking the Srn 2/3 of the CONUS. The Westerlies will retreat to the US-Can border. Overall... the mean position of the ridge will be over the Nrn Plains...with trofs over the NE and NW. Two systems will force cool fronts S into the fcst area. The first is a low that will form today over British Columbia. This low will head into Cntrl Canada and stall. The second will be the low currently over the Gulf of AK. This low will move into the Pac NW Tue and weaken as it moves thru the Nrn Plains ridge ...temporarily lowering heights. Surface: A weak warm front will be lifting thru the fcst area Sun... as low pres heads into Cntrl Canada and its trailing cool front advances thru the NW USA. This cool front will cont E...slowly crossing most of the fcst area late Mon night into Tue. It will temporarily stall over KS and then lift back to the N as a warm front Wed...with low pres forming over MT and ejecting into Canada. The cool front associated with this low should cross the fcst area Thu before stalling along the KS-OK border Fri and then dissipating Sat. Weak high pres will build in Fri...then shift E of the region Sat. Some details... Temps: the main trend will be upward thru Wed...back into the 90s and probably some low 100s over parts of N-cntrl KS. Temps then drop Thu with frontal passage before beginning another warming trend into next weekend. Rain: the next best chance will be with the front Thu per the EC QPF probabilities and deterministic global models. Before that... anything will be very isolated. Sun: Sct tstms will probably be on-going at daybreak over Ern Neb/KS. The Wrn fringe of this activity could be affecting parts of the fcst area E of Hwy 281 thru mid-morning...but it should be all E of the fcst area by noon at the latest. Mon-Tue: Heat cranks up again. Can't rule out an isolated storm or two meandering in from the high plains...but don't count on it. Advection of the EML over the region combined with subsidence aloft should keep the fcst area mostly capped. Temps could be hotter Mon than what we've advertised. GFS/NAM cross sections suggest a fair amt of clouds. Thu: if the last 3 EC runs are right...this could be a very productive front rainwise. They are fcstg a SW-NE oriented 100 kt jet streak just ahead of the trof axis...putting the front and Cntrl Plains in the favorable RRQ. Slow movement of the front will also be a plus. The ridge will resurge back into the region next week behind the departing trof. This should cap most of the fcst area once again. && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Sunday morning) Issued at 552 AM CDT Sat Jul 30 2016 Main concern is thunderstorm potential, especially for late tonight and low-level wind shear overnight as a low-level jet develops and strengthens. Some storms could be severe, with large hail possible. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Heinlein LONG TERM...Kelley AVIATION...Heinlein
Hazardous weather outlook, Jul 30, 4:48 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 448 AM CDT SAT JUL 30 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 448 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE FOR MOST OF THE OUTLOOK AREA AFTER 4 PM THIS AFTERNOON INTO THE OVERNIGHT...ESPECIALLY SOUTHWEST OF THE TRI-CITIES OF KEARNEY...GRAND ISLAND...AND HASTINGS. THE MAIN THREAT WOULD BE LARGE HAIL AT LEAST THE SIZE OF QUARTERS. THUNDERSTORMS ARE POSSIBLE AT NEARLY ANY POINT TODAY AND TONIGHT. HOWEVER...THE BEST CHANCE RAIN WILL BE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WHILE MUCH OF THE TIME WILL BE DRY...THUNDERSTORMS ARE POSSIBLE FOR PORTIONS OF THE OUTLOOK AREA EACH DAY. WHILE THERE IS POTENTIAL THAT SOME STORMS COULD BE SEVERE...AT THIS TIME FORECAST UNCERTAINTY IS TOO GREAT TO IDENTIFY ANY SPECIFIC TIME PERIODS OR LOCATIONS. HOWEVER...THE GREATEST RISK AND COVERAGE OF THUNDERSTORMS IS CURRENTLY EXPECTED THURSDAY. DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY...HEAT INDEX VALUES NEAR 100 DEGREES ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON...ESPECIALLY SOUTHWEST OF THE TRI-CITIES. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN/KELLEY
In the hours before
Special weather statement, Jul 30, 5:35 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 535 AM CDT SAT JUL 30 2016 NEZ039-301115- VALLEY NE- 535 AM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALLEY COUNTY UNTIL 615 AM CDT... AT 535 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ORD...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ORD AROUND 540 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4159 9911 4168 9902 4158 9876 4144 9893 TIME...MOT...LOC 1035Z 308DEG 13KT 4160 9900 KELLEY
Special weather statement, Jul 30, 6:14 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
614 AM CDT SAT JUL 30 2016
NEZ039-046-301130-
SHERMAN NE-VALLEY NE-
614 AM CDT SAT JUL 30 2016
...STRONG THUNDERSTORM OVER SOUTHERN VALLEY COUNTY WITH
TORRENTIAL RAINFALL...
AT 613 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF ARCADIA...OR 13 MILES
SOUTH OF ORD...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LOUP CITY AND SHERMAN RESERVOIR DAM AROUND 630 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4146 9875 4140 9875 4139 9874 4121 9886
4136 9911 4152 9900
TIME...MOT...LOC 1113Z 297DEG 14KT 4141 9897
KELLEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:35 AM CDT | Special Weather Statement | GID | Valley | 40 min |
| Jul 30, 6:00 AM CDT | Flash Flood Warning | GID | Valley | 3 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | GID | Sherman | 16 min |
| Jul 30, 6:45 AM CDT | Flash Flood Warning | GID | Sherman, Valley | 3 hr |
| Jul 30, 7:28 AM CDT | Special Weather Statement | GID | Hall, Howard, Sherman | 47 min |
| Jul 30, 7:46 AM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 29 min |
| Jul 30, 8:03 AM CDT | Flash Flood Warning | GID | Howard, Sherman | 3 hr |
| Jul 30, 8:15 AM CDT | Special Weather Statement | GID | Hamilton | 30 min |
| Jul 30, 8:19 AM CDT | Special Weather Statement | GID | Adams, Hall | 41 min |
| Jul 30, 8:37 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 23 min |
| Jul 30, 8:58 AM CDT | Areal Flood Warning | GID | Sherman, Valley | 6 hr |
| Jul 30, 9:00 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Hall, Hamilton, Nuckolls and 1 more | 45 min |
| Jul 30, 9:40 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Nuckolls, Thayer | 50 min |
| Jul 30, 10:36 AM CDT | Special Weather Statement | GID | Thayer | 39 min |
| Jul 30, 10:56 AM CDT | Areal Flood Warning | GID | Howard, Sherman | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.